Alert archive / Ohio / Areal Flood Advisories in 2021
Areal Flood Advisory 113, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Oct 9, 2021, 4:12 AM EDT for Portage County, Stark County, Summit County, Ohio. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2021, 4:12 AM EDT (08:12 UTC)
- Expired
- Oct 9, 2021, 9:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Portage County, OH, Stark County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862
WGUS81 KCLE 090812
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
412 AM EDT Sat Oct 9 2021
OHC133-151-153-091115-
/O.NEW.KCLE.FA.Y.0113.211009T0812Z-211009T1115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Portage OH-Stark OH-Summit OH-
412 AM EDT Sat Oct 9 2021
The National Weather Service in Cleveland has issued a
* Flood Advisory for...
Portage County in northeastern Ohio...
Stark County in northeastern Ohio...
Southeastern Summit County in northeastern Ohio...
* Until 715 AM EDT.
* At 412 AM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen.
* Some locations that will experience flooding include...
Akron, Canton, Ravenna, Massillon, Kent, Green, Alliance, Hudson,
Tallmadge, North Canton, Streetsboro, Louisville, Mogadore,
Hartville, Garrettsville, Brewster, Navarre, Mantua, East Sparta
and Wilmot.
Additional rainfall amounts of 0.5 to 1 inch are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4079 8164 4135 8132 4135 8100 4099 8100
4099 8109 4065 8136 4065 8145 4066 8144
4067 8146 4065 8147 4064 8165
$$
Griffin2 follow-up statements
639
WGUS81 KCLE 091050
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
650 AM EDT Sat Oct 9 2021
OHC133-151-153-091330-
/O.EXT.KCLE.FA.Y.0113.000000T0000Z-211009T1330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Portage OH-Stark OH-Summit OH-
650 AM EDT Sat Oct 9 2021
The National Weather Service in Cleveland has extended the
* Flood Advisory for...
Portage County in northeastern Ohio...
Stark County in northeastern Ohio...
Southeastern Summit County in northeastern Ohio...
* Until 930 AM EDT.
* At 650 AM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is already occurring in the advisory
area. Between 1 and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Akron, Canton, Ravenna, Massillon, Kent, Green, Alliance, Hudson,
Tallmadge, North Canton, Streetsboro, Louisville, Mogadore,
Hartville, Garrettsville, Brewster, Navarre, Mantua, East Sparta
and Wilmot.
Additional rainfall amounts up to 0.5 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4079 8164 4135 8132 4135 8100 4099 8100
4099 8109 4065 8136 4065 8145 4066 8144
4067 8146 4065 8147 4064 8165
$$
Griffin956
WGUS81 KCLE 091329
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
929 AM EDT Sat Oct 9 2021
OHC133-151-153-091339-
/O.EXP.KCLE.FA.Y.0113.000000T0000Z-211009T1330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Portage OH-Stark OH-Summit OH-
929 AM EDT Sat Oct 9 2021
...FLOOD ADVISORY WILL EXPIRE AT 930 AM EDT THIS MORNING FOR
PORTAGE, STARK AND SOUTHEASTERN SUMMIT COUNTIES...
The Advisory has been replaced by a Flood Warning for Northeast
Portage County where flooding is still ongoing. Please reference the
Flood Warning for the latest details.
Elsewhere, heavy rain has ended and water will continue to recede
this morning. Stay away from rivers and creeks which may be flowing
swiftly or at high capacity. Please continue to heed remaining road
closures.
LAT...LON 4079 8164 4135 8132 4135 8100 4099 8100
4099 8109 4065 8136 4065 8145 4066 8144
4067 8146 4065 8147 4064 8165
$$
ClarkWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Oct 9, 3:45 AM EDT, 27 minutes earlier.
Area forecast discussion, Oct 9, 3:45 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 345 AM EDT Sat Oct 9 2021 .SYNOPSIS... A weak low pressure trough will drift to the north today. A warm front will lift north across the area Sunday, followed by a low pressure system and associated cold front on Tuesday. Weak high pressure will build into the area Wednesday and Thursday. As stronger cold front is expected to impact the area by Friday. && .NEAR TERM /THROUGH SUNDAY/... Upper-level trough currently located over lower Michigan accelerates northward today and tonight as it finally becomes embedded in moderate southwest flow. Cyclonic southerly flow will persist over the local area as a result of this trough, resulting in a steady stream of moisture advection across northeast Ohio and northwest Pennsylvania. Additionally, a moist environment is already in place with PWAT near 1.5" and surface dew points above 60 deg F. Forcing from marginal isentropic upglide, moderate upper-level jet divergence, and pieces of vorticity rotating around the base of the upper-level trough (resulting in differential vorticity advection), have all aided in continued development of rain showers early this morning. Additionally, residual MUCAPE of 500-1000 J/kg has added a convective element to showers, with embedded thunderstorms and heavy rain at times. Estimated radar QPE values already show upwards of 1-1.5" of rain over parts of northeast Ohio and northwest Pennsylvania. 06Z HRRR/RAP does show an additional 1-2" of QPF through about 12Z this morning for some of the same areas, resulting in some localized flooding. Showers and thunderstorms will become more scattered by afternoon and evening, diminishing by 00Z. While MUCAPE could reach 1500 J/kg again this afternoon, severe thunderstorms are not expected again this afternoon due weak bulk wind shear of less than 20 knots and very marginal mid-level lapse rates of less then 6 C/km. For tonight and Sunday, much quieter weather is expected as upper-level ridging builds in the upper-level trough's wake. Temperatures rise to the upper 70s to low 80s Sunday afternoon as a warm front lifts northeast across the area. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... We will start out the week with an upper level ridge from the southeast CONUS up into the Upper Ohio Valley region. The center of a surface high pressure system will be near the central Appalachian Mountains and Mid-Atlantic region on Monday. Southerly breezes will continue to pump in warmth and humidity. Model guidance continues to indicate that Monday will be a very warm day. Guidance has been just a touch too low on daily max temperatures recently. We bumped up the afternoon highs a degree or two from guidance for Monday afternoon along with the added affect of a slight downsloping from the Central Ohio Highlands and "Heights" of northeast Ohio. Low to mid 80s will be expected with dewpoints in the middle to upper 60s...MUGGY for October. We will be within a couple degrees of daily record high temperatures. Look at the Climate section below for more details. A rather vigorous mid level shortwave trough will be ejecting out of the southern Plains Region Monday into the Midwest Monday night and into the western Great Lakes region Tuesday. This weather system will skirt by to our west and northwest late Monday night and early Tuesday with a chance for scattered showers and isolated thunder. It will also move a weak cold front across the region but only knock down temperatures several degrees on Tuesday. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... Another upper level ridge moves over the region on Wednesday with quiet weather and above average temperatures. Afternoon highs will climb back into the upper 70s to around 80 for the mid week. An upper level trough takes shape over the northern and central CONUS with our region in a southwest flow aloft Thursday and Friday. A slow moving front will move into the region late Thursday into Friday with scattered showers and some possible thunder. Temperatures will remain well above average through Friday with indications of a cool down possibly next weekend. && .AVIATION /06Z Saturday THROUGH Wednesday/... Areas of showers with embedded thunderstorms expected through the next several hours near KERI and KYNG. Brief lower visibilities and ceilings are expected with showers. Elsewhere fog development is possible, especially at KTOL, KFDY, and KMFD, through the overnight hours. Showers and fog will wane through the morning hours, giving way to mostly VFR conditions by late morning. Redevelopment of scattered showers and isolated thunderstorms is expected again during the afternoon hours, especially near KERI and KYNG (though could be near KCLE and KCAK as well), though isolated MVFR conditions will be more isolated to shower occurrence. Rain showers diminish to nil by 00Z Sunday. Light winds are generally anticipated through the TAF period, 5 knots or less. Outlook...Non-VFR possible with rain showers Monday night through Tuesday. && .MARINE... This weekend is a bonus weekend with warm weather and relatively quiet conditions on Lake Erie. The weather pattern will be unusual for October standards. There will be the chance for scattered showers and thunderstorms today for mainly the eastern basin of Lake Erie. Southerly today 5 to 12 knots. A series of low pressure systems moving across the Upper Great Lakes region tonight through Tuesday will yield an increase in southerly winds 10 to 20 knots tonight through Tuesday. With the offshore surface flow, expect waves to be minimum near the lakeshore through early next week. A cold front will shift the winds from the west or southwest late on Tuesday lasting into Wednesday. && .CLIMATE... Unusually warm and potentially near record high temperatures are forecast for Monday, October 11th. Climate Sites Record High(Year) Akron-Canton 87 (1928) Cleveland 86 (1928) Erie 84 (1949) Mansfield 89 (1928) Toledo 87 (1928) Youngstown 84 (1939) && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Saunders MARINE...Griffin CLIMATE...Griffin
Hazardous weather outlook, Oct 9, 3:46 AM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 346 AM EDT Sat Oct 9 2021 LEZ061-142>149-162>169-OHZ003-006>011-017>021-027>032-036>038-047- 100800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga- Hancock-Seneca-Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Marion-Morrow-Holmes-Knox- 346 AM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-022-023-033-089-PAZ001>003-100800- Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 346 AM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Rain showers with embedded thunderstorms and heavy rain could produce localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 8, 10:18 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 1 N BALLVILLE 41.34N 83.14W
10/08/2021 M1.00 INCH SANDUSKY OH TRAINED SPOTTER
SPOTTER REPORTS QUARTER-SIZE HAIL IN
BALLVILLE.
&&
DKLocal storm report, Oct 8, 10:29 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1029 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 1 WSW FREMONT 41.35N 83.13W
10/08/2021 SANDUSKY OH TRAINED SPOTTER
SEVERAL REPORTS OF TREES DOWN ACROSS
FREMONT.
&&
DKSpecial weather statement, Oct 8, 10:32 PM EDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1032 PM EDT Fri Oct 8 2021
OHZ007-090300-
Ottawa OH-
1032 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Ottawa County
through 1100 PM EDT...
At 1032 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Clinton, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4155 8302 4152 8297 4151 8300 4152 8289
4159 8285 4155 8280 4149 8289 4149 8296
4146 8299 4146 8304 4148 8308
TIME...MOT...LOC 0232Z 223DEG 14KT 4149 8300
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
26Special weather statement, Oct 8, 10:49 PM EDT, 5 hours 23 minutes before
Special Weather Statement National Weather Service Cleveland OH 1049 PM EDT Fri Oct 8 2021 OHZ003-006-017-091300- Lucas-Wood-Hancock- Including the cities of Toledo, Bowling Green, Perrysburg, and Findlay 1049 PM EDT Fri Oct 8 2021 ...Patchy to Areas of Dense Fog into Saturday Morning... Patchy to areas of fog may impact travel across the region into Saturday morning. The most concentrated fog will be located in river valleys where it will be dense in spots. Motorists may encounter fluctuating visibilities ranging from good to poor in short distances. The fog is expected to lift by mid to late morning. If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:15 PM EDT | Special Marine Warning | CLE | 60 min | |
| Oct 8, 8:38 PM EDT | Special Weather Statement | CLE | Ottawa | 52 min |
| Oct 8, 9:41 PM EDT | Special Weather Statement | CLE | Sandusky | 49 min |
| Oct 8, 9:43 PM EDT | Special Marine Warning | CLE | 92 min | |
| Oct 8, 9:54 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 36 min |
| Oct 8, 10:32 PM EDT | Special Weather Statement | CLE | Ottawa | 28 min |
| Oct 9, 1:56 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Mahoning, Trumbull | 8 hr |
| Oct 9, 2:16 AM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 4 hr |
| Oct 9, 4:19 AM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 4 hr |
| Oct 9, 8:44 AM EDT | Areal Flood Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 3 hr |
| Oct 9, 10:11 AM EDT | River Flood Warning | CLE | Trumbull | 35 hr |
Nearby
Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.